Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 6, 2021Chattahoochee County, Muscogee County, Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 6, 2021, 6:46 PM EDT for Chattahoochee County, Muscogee County, Talbot County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 6:46 PM EDT (22:46 UTC)
Expired
Jul 6, 2021, 7:30 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Chattahoochee County, GA, Muscogee County, GA, Talbot County, GA

The radar

The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS82 KFFC 062246
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Tue Jul 6 2021
 
GAZ078>080-089>091-062330-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-Muscogee GA-
646 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...WESTERN TAYLOR...NORTHERN MARION...TALBOT AND MUSCOGEE
COUNTIES UNTIL 730 PM EDT...

At 644 PM EDT...a line of strong thunderstorms extended from Fort 
Benning to southwest of Butler, moving north at 20 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and 
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Columbus, Talbotton, Waverly Hall, Junction City, Geneva, Fort
Benning/Lawson Army Air Field, North Fort Benning, Bibb City, Upatoi,
Brantley, Green Island Hills, Juniper, Cataula, Columbus Metropolitan
Airport, Oakland, Howard, Benning Hills, Benning Park, Fortson and
Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3277 8434 3274 8427 3272 8426 3273 8425
      3241 8428 3240 8436 3243 8436 3243 8438
      3239 8439 3229 8493 3233 8501 3238 8497
      3239 8499 3239 8497 3241 8498 3243 8496
      3245 8500 3252 8500 3258 8507 3263 8509
TIME...MOT...LOC 2244Z 174DEG 19KT 3246 8438 3234 8499 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:25 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 6, 3:25 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
325 PM EDT Tue Jul 6 2021

.SHORT TERM /Tonight through Wednesday Night/...

Rich tropical moisture and peripheral impacts from Elsa will be
the main players in the short term period.

Today, the circulation around a broad upper low over the
central/western Gulf Coast is driving tropical moisture across the
CWA, with analyzed PWATs at 1.6" to 1.8" across the southern two-
thirds of the CWA. The chance for thunderstorms this afternoon
and evening will be maximized across central and western GA, where
marginal instability exists. A few storms could be strong,
capable of producing locally heavy rainfall, frequent lightning,
and gusty winds. Could see isolated to scattered showers and
storms persist overnight as the aforementioned upper low promotes
weak lift and WAA across the area.

HREF is progging PWATs of 1.8" to 2.4" (near the daily maximum
per sounding climatology) across much of the CWA tomorrow as the
center of Elsa tracks over northern FL/southeastern
GA/southwestern SC. Fortunately, Elsa is projected to move through
quickly over the course of Wednesday through early Thursday as it
gets picked up by an upper trough. This means QPF will be
manageble and hydrologic impacts minimal. Storm total rainfall
will be maximized across the southeastern portion of the CWA, with
1.75" to 3.0" forecast along and south/east of a line from
Waynesboro to Swainsboro to Spring Hill. Given the saturated
environment tomorrow, scattered to numerous showers and
thunderstorms are expected across the CWA. A few storms could be
strong with locally heavy rainfall, frequent lightning, and gusty
winds the primary threats.

Martin

.LONG TERM /Thursday through Tuesday/...

The long term period picks up on Thursday as Elsa moves through
the Carolinas and up the coast. On Thursday, a weak shortwave is
expected to cross the forecast area increasing chances for
additional showers and thunderstorms in the afternoon and evening.
Chances for showers and thunderstorms will continue into the
weekend as moisture lingers and perturbations move through the
flow. Early next week high pressure is forecast to set up just off
the coast. With models showing additional moisture riding around
the periphery of the high pressure and spreading across the state,
showers and thunderstorms will still be possible in the
afternoons and evenings. No organized severe weather is expected
through the extended forecast, but some afternoon thunderstorms
may become strong with the main hazards being gusty winds, heavy
rain, and lightning.

High temperatures through the extended forecast are expected to
be generally in the 80s and lower 90s with low temperatures in the
60s and lower 70s, just around average for this time of year.

Reaves

&&

AVIATION...
18Z Update...
Mainly VFR cigs across the forecast area with isolated pockets of
MVFR cigs this afternoon. Maintaining the TEMPO for MCN and CSG
from 20z-00z for TSRA. May need a TEMPO for TSRA at KATL and metro
sites after 00z, as hi-res models are suggesting a wave of
convection moving through from the south. Winds will go light and
variable for the most part overnight, with SE winds at 7-12 kts
during the day tomorrow. Cigs will lower to MVFR at KATL and metro
sites between 09z-11z, lifting by late morning to early
afternoon. Have gusts of 18 kts at MCN starting at 13z Wed as Elsa
tracks nearby.

//ATL Confidence...18Z Update...
Low confidence on TSRA timing/potential at KATL tonight.
Medium confidence on cigs overnight/early Wed morning.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  86  69  85 /  20  60  50  70
Atlanta         71  84  70  83 /  30  60  50  70
Blairsville     65  80  64  79 /  20  60  50  70
Cartersville    70  85  68  84 /  30  60  40  70
Columbus        71  84  71  85 /  60  70  40  70
Gainesville     70  84  69  83 /  20  60  50  70
Macon           70  84  70  86 /  40  80  60  70
Rome            71  85  70  86 /  30  60  40  70
Peachtree City  70  84  69  83 /  40  70  50  70
Vidalia         72  82  72  86 /  40  90  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....Reaves
AVIATION...Martin
Hazardous weather outlook, Jul 6, 3:05 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
305 PM EDT Tue Jul 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
305 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible this afternoon and evening,
primarily across portions of western and central Georgia. A few
storms may become strong, capable of producing gusty winds,
locally heavy rainfall, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Tropical Storm Elsa looks to bring periods of moderate to heavy
rainfall and storms to the southeastern portion of the forecast
area on Wednesday.

Scattered to numerous thunderstorms are expected across north and
central Georgia Wednesday through Monday. A few storms each day
may become strong, capable of producing gusty winds, locally heavy
rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 6, 5:34 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Tue Jul 6 2021

GAZ105>110-062215-
Crisp GA-Dooly GA-Telfair GA-Wilcox GA-Dodge GA-Pulaski GA-
534 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...DOOLY...TELFAIR...
WILCOX...SOUTHWESTERN DODGE AND SOUTHERN PULASKI COUNTIES UNTIL 615
PM EDT...

At 532 PM EDT...a line of strong thunderstorms extended from east of
Arabi through south of Jacksonville, moving northwest at 30 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cordele, McRae, Vienna, Abbeville, Unadilla, Rochelle, Milan, Arabi,
Byromville, Pineview, Pinehurst, Rhine, Chauncey, Pitts, Lilly,
Jacksonville, Union, Horse Creek WMA, Richwood and Mock Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8309 3181 8313 3185 8318 3185 8361
      3180 8361 3180 8379 3182 8386 3184 8386
      3185 8393 3193 8392 3204 8397 3229 8389
      3229 8376 3204 8282 3179 8286 3178 8303
TIME...MOT...LOC 2132Z 157DEG 26KT 3186 8353 3167 8290

WIND...40MPH
Special weather statement, Jul 6, 6:25 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Tue Jul 6 2021

GAZ080-083-093>096-105-107>109-062315-
Macon GA-Peach GA-Dooly GA-Taylor GA-Houston GA-Wilcox GA-
Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
625 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHERN PEACH...DOOLY...
SOUTHERN TAYLOR...HOUSTON...NORTHWESTERN WILCOX...SOUTHWESTERN
BLECKLEY...NORTHWESTERN DODGE...SOUTHERN TWIGGS AND PULASKI COUNTIES
UNTIL 715 PM EDT...

At 623 PM EDT...a line of strong thunderstorms extended from near
Oglethorpe to Unadilla, Hawkinsville and Eastman, moving northwest
at 25 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Perry, Cochran, Eastman, Hawkinsville, Oglethorpe, Unadilla,
Montezuma, Marshallville, Byromville, Pineview, Ideal, Pinehurst,
Chauncey, Lilly, Dooling, Union, Hayneville, Plainfield, Houston Lake
and Mobley Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8402 3217 8403 3218 8405 3219 8413
      3223 8414 3223 8422 3229 8422 3230 8426
      3237 8425 3237 8432 3240 8432 3240 8434
      3247 8437 3252 8391 3250 8344 3234 8312
      3210 8303 3208 8333
TIME...MOT...LOC 2223Z 147DEG 20KT 3222 8406 3224 8372 3224 8334 3213
8307

WIND...40MPH
Special weather statement, Jul 6, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Tue Jul 6 2021

GAZ078>080-089>091-062330-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-Muscogee GA-
646 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...WESTERN TAYLOR...NORTHERN MARION...TALBOT AND MUSCOGEE
COUNTIES UNTIL 730 PM EDT...

At 644 PM EDT...a line of strong thunderstorms extended from Fort
Benning to southwest of Butler, moving north at 20 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Columbus, Talbotton, Waverly Hall, Junction City, Geneva, Fort
Benning/Lawson Army Air Field, North Fort Benning, Bibb City, Upatoi,
Brantley, Green Island Hills, Juniper, Cataula, Columbus Metropolitan
Airport, Oakland, Howard, Benning Hills, Benning Park, Fortson and
Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3277 8434 3274 8427 3272 8426 3273 8425
      3241 8428 3240 8436 3243 8436 3243 8438
      3239 8439 3229 8493 3233 8501 3238 8497
      3239 8499 3239 8497 3241 8498 3243 8496
      3245 8500 3252 8500 3258 8507 3263 8509
TIME...MOT...LOC 2244Z 174DEG 19KT 3246 8438 3234 8499

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:34 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Telfair, Wilcox41 min
Jul 6, 6:25 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Dooly, Houston, Macon, Pulaski50 min
Jul 6, 6:56 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Twiggs, Wheeler49 min
Jul 6, 7:00 PM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor30 min
Jul 6, 7:24 PM EDTSpecial Weather StatementFFCBibb, Crawford, Harris, Meriwether, Peach, Talbot and 2 more51 min
Jul 6, 7:30 PM EDTSpecial Weather StatementFFCJohnson, Twiggs, Wilkinson45 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.